Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering from jaundice. Developed bleed ulcer. Have had gastric bypass surgery. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I was hospitalized with jaundice. My cholesterol count was 400, elevated liver count, fatty liver and cirrohois and developed a bleed ulcer while in the hospital and was rushed to ICU for a week. Two units of blood was given. I am tramadol, a statin - which I don't want to be on, and a anti-anxiety med. I had Tylenol PM for a long time, many years. Now my diet is fresh foods, low dairy, low red meats and a beer or two - usually two a couple days a week. I am taking Milk Thistle, Vit. C, R-ALA, Tart Cherry juice and a probiotic. No insurance. Who should be doing my follow up care. What else can I do to help myself?
Posted Thu, 16 Aug 2012 in Liver and Gall Bladder
Answered by Dr. Shanthi.E 10 hours later

Thanks for posting your query.

I am sorry that you suffered this. Let me try my best to help you.

Cirrhosis of liver is usually an irreversible stage. Alcoholic hepatitis after some years gradually leads to this.

The reasons for your liver issue are obvious due to the wine intake, Tylenol. Complete abstinence from alcohol of any type is must to prevent further progression of the cirrhosis.

Your diet seems to be fine now except for the beer.

You should be doing the follow up care with your primary treating surgeon who took care of you in the hospital whilst you had a bleeding ulcer.

If you have no insurance, you may have to pay up for it. A surgical gastroenterologist will be ideal to take care of you now and also in future.

To help yourself, consider complete abstinence from alcohol of any sort. Discuss with your treating doctor about stopping Tramadol. Please continue with statin and anti-anxiety drug.

Continue on a low fat and low calorie diet. Eat fresh vegetable salads and fruits.

Please do write back for further discussion on this.

Above answer was peer-reviewed by
Follow-up: Suffering from jaundice. Developed bleed ulcer. Have had gastric bypass surgery. What should I do? 33 hours later
I am on the following supplements.
Milk Thistle
Vitamin C
R- alpha Lipoic Acid
Organic Tart Cherry Juice
Folic Acid
Trying to drink 4 12 oz. bottles of water per day and trying to eat healthy. I was told my cholesterol is not diet related, but can diet help?
Are the supplements OK? And should I add anything?
Thanks for you help.
Answered by Dr. Shanthi.E 11 hours later

Thanks for writing back.

Though your cholesterol level may not be diet related, controlling the dietary intake of fats definitely helps.

The supplements that you are on are fine; you can continue to take them. Please avoid processed and packaged food as they have a high content of trans-fatty acids which can trouble the liver more. There is nothing specific that you could add to the present diet but avoid and restrict all the high fatty foods. Consume more of vegetable salads and fruits.

Hope this helps. If you have no further queries, you may close the discussion and write a review.

Take care, XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor